Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 8, 2000, 4:22 PM CST for Craighead County, Greene County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2000, 4:22 PM CST (22:22 UTC)
- Expired
- Nov 8, 2000, 5:00 PM CST
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Craighead County, AR, Greene County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 4:40 PM CST | Thunderstorm Wind | Paragould, AR | Several houses were damaged. A wooden monument built to honor World War I veterans was blown down. Several trees and power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 082222 SVRMEM ARC031-055-082300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 422 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAIGHEAD COUNTY IN NORTHEASTERN ARKANSAS GREENE COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 500 PM CST * AT 425 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF JONESBORO MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKLAND BY 430 PM CST PARAGOULD BY 445 PM CST .WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING AND STAY 5AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:40 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 8, 3:40 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CST WED NOV 8 2000 TORNADO WATCH 787 IN EFFECT UNTIL 9 PM CST FOR AREAS SOUTH OF AN E- W LINE FROM CLARKSDALE TO TUPELO. WARM FRONT LOCATED FROM CSV-TUP-GWO AT 21Z. SFC FRONT MOVING SLOLY TO THE NW. DEWPOINTS SOUTH OF THE FRONT WERE IN THE LOWER 70S WITH AN UNSTABLE AIRMASS. SHEAR WAS GREATLY ENHANCED IN THE REGION OF THE WARM FRONT. UPR LOW MOVING ACRS WRN TX WITH DIFFLUENT FLOW ACRS THE MID SOUTH. WATER VAPOR IMAGERY INDICATES STRONG UVV AND A GOOD DEAL OF MOISTURE ACRS THE MID SOUTH. DEVELOPING SFC LOW WAS LOCATED OVR S LA AT 21Z. UPR LOW WL BECOME NEGATIVELY TITLED AS IT MOVES INTO THE SRN PLAINS. SFC LOW WL DEEPEN AND MOVE NORTH ALONG AND NEAR THE MS RIVER OVERNIGHT. EXPECT WARM SECTOR TO COVER MUCH OF N MS AND PROBABLY MOVE INTO W TN OVERNIGHT. TEMPS WL LIKELY RISE ACRS W TN...ESPECIALLY IN MKL AN SURROUNDING REGIONS BEFORE DROPPING BACK LATER TONIGHT. EXPECT FRONT TO SWEEP ACRS THE CWFA LATE TONIGHT AND EARLY TOMORROW. LOW TEMPS WL BE TRICK ACRS ERN PARTS OF THE CWFA AS FRONTAL PASSAGE THERE IS EXPECTED TO BE CLOSE TO 12Z. A CHANCE OF RAIN EARLY ON THURSDAY... ESPECIALLY ACRS ERN AREAS THEN CLOUDY AND COOLER. VERY COOL AIR SET TO MOVE INTO THE REGION THU AFTN. LOW CLOUDS WL HANG AREA THU EVENING...ESPECIALLY ACRS MKL AREA... BEFORE CLEARING OUT AFTER MIDNIGHT. NGM VERY COLD ON THU NIGHT WITH NUMBER DEEP INTO THE 30S. THIS SEEMS COLD BUT TEMPS THIS AFTN WERE IN THE UPPER 20S IN PARTS OF KS. SUNNY SKIES AND WARMING TEMPS ON FRI. EXTENDED LOOKS DRY ATTM WITH A COOLING TREND BY MON. .MEG...NONE. SJM N
In the hours before
Special weather statement, Nov 8, 11:46 AM CST, 4 hours 36 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-090000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1146 AM CST WED NOV 8 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF NORTH MISSISSIPPI. THE AREA OF CONCERN IS GENERALLY SOUTH OF A LINE FROM CORINTH...TO OXFORD...TO CLARKSDALE... INCLUDING THE CITY OF TUPELO. IN ADDITION...HEAVY RAIN IS LIKELY ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON AND TONIGHT...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. A WARM FRONT WAS SITUATED FROM MIDDLE TENNESSEE ACROSS CENTRAL MISSISSIPPI THIS MORNING. THE FRONT WILL DRIFT NORTH AND WEST THIS AFTERNOON AS LOW PRESSURE DEVELOPS ALONG THE TEXAS GULF COAST AND MOVES NORTH ALONG THE MISSISSIPPI RIVER TONIGHT. A LINE OF THUNDERSTORMS MAY DEVELOP ACROSS NORTH MISSISSIPPI DURING THE AFTERNOON OR EVENING...WITH SOME STORMS BECOMING SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS...BUT WIND DAMAGE IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER IN NORTH MISSISSIPPI WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS. THIS WEATHER SYSTEM ALSO HAS THE CAPABILITY OF PRODUCING 2 TO 3 INCHES OF RAIN ACROSS MOST OF THE AREA BY THURSDAY MORNING. DUE TO THE PROLONGED DRY SPELL...WIDESPREAD FLOODING IS NOT EXPECTED. THE HEAVY RAIN COULD CAUSE SOME DRAINAGE PROBLEMS IN LOW-LYING AREAS... AND CAUSE SOME TRAVEL PROBLEMS. ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY IN NORTH MISSISSIPPI. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TV FOR THE LATEST FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 4:37 PM CST | Tornado Warning | MEG | Clay, Greene | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.